MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 8X30MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 8X30MM STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207561
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tibial fixation the biorci screw broke while it was screwing into the bone.The broken piece was retrieved using a grasper.The procedure was successfully completed without a significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: one 7207561 sterile biorci 8x30mm screw was used for treatment, was not returned for evaluation.Due to product unavailability, the evaluation was limited.If further information becomes available the complaint may be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1.Use of other than recommended prep instrument size or types.2.Entanglement with guide wire or other instrument.3.Stripping or over-torque.4.Damaged prep instruments.5.Not accounting for taper or larger head to body design.6.Unexpected bone density/condition.Review of instruction for use (ifu) documentation confirms instructions, precautionary statements and recommendations for proper use of product.Prep per the ifu recommendation is critical for ease of insertion and successful anchoring.Per ifu 1060635: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.Prior to use inspect the tip of the driver.If tip flaring is apparent do not use the driver.Excessive force should not be placed on the delivery instrument.If hard bone is encountered, the biorci tap should be used.¿ complaint history review indicated a similar allegation for the lot number reported.Batch review did not indicate a failure that supported the allegation.Product met specifications upon release to distribution.

Brand Name
SCR BIORCI 8X30MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9926978
Report Number1219602-2020-00598
Device Sequence Number2741752
Product Code HWC
UDI-Device Identifier03596010426239
UDI-Public03596010426239
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2023
Device Model Number7207561
Device Catalogue Number7207561
Device Lot Number50762637
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date04/05/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR